Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 6, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Mar 4, 2008, 11:05 PM EST for Bladen County, Columbus County, Robeson County, North Carolina. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 4, 2008, 11:05 PM EST (04:05 UTC)
- Expired
- Mar 4, 2008, 11:45 PM EST
- In force
- 40 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Bladen County, NC, Columbus County, NC, Robeson County, NC
The radar
The Wilmington radar (KLTX), 96 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 11:10 PM EST | TSTM WND DMG | 6 Se Lumberton, NC | NUMEROUS REPORTS OF TREES DOWN. |
| Mar 4, 11:30 PM EST | TSTM WND DMG | 4 Ene Tar Heel, NC | NUMEROUS TREES DOWN IN SEVERAL LOCATIONS...INCLUDING WHITE OAK...TAR HEEL...DUBLIN...BLADENBORO...AMMON. |
| Mar 4, 11:34 PM EST | TSTM WND GST 35 | Bladenboro, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 6:27 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KILM 050405
SVRILM
NCC017-047-155-050445-
/O.NEW.KILM.SV.W.0006.080305T0405Z-080305T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1105 PM EST TUE MAR 4 2008
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA
NORTHERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
NORTHWESTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 1145 PM EST
* AT 1057 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF
FAIRMONT...OR 15 MILES SOUTH OF LUMBERTON...AND MOVING NORTHEAST AT
55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HESTERTOWN BY 1110 PM...
BLADENBORO BY 1115 PM...
SMITHS BY 1120 PM...
EMERSON BY 1125 PM...
WHITE OAK BY 1130 PM...
JEROME BY 1135 PM...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
IF YOU OBSERVE SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.
LAT...LON 3489 7892 3486 7892 3484 7890 3486 7883
3486 7849 3470 7838 3436 7891 3456 7924
3491 7907
TIME...MOT...LOC 0405Z 219DEG 49KT 3450 7898
$$
REK2 follow-up statements
000
WWUS52 KILM 050423
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1123 PM EST TUE MAR 4 2008
NCC017-047-155-050445-
/O.CON.KILM.SV.W.0006.000000T0000Z-080305T0445Z/
COLUMBUS NC-BLADEN NC-ROBESON NC-
1123 PM EST TUE MAR 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EST
FOR ROBESON...NORTHERN BLADEN AND NORTHWESTERN COLUMBUS COUNTIES...
AT 1114 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
DUBLIN...OR 10 MILES WEST OF ELIZABETHTOWN...MOVING NORTHEAST AT 70
MPH.
DAMAGING WINDS WERE REPORTED WITH THIS STORM. THIS IS A DANGEROUS
STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS
IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST WEDNESDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
LAT...LON 3489 7892 3486 7892 3484 7890 3486 7883
3486 7849 3470 7838 3436 7891 3456 7924
3491 7907
TIME...MOT...LOC 0423Z 219DEG 61KT 3478 7867
$$
REK000
WWUS52 KILM 050444
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1144 PM EST TUE MAR 4 2008
NCC017-047-155-050454-
/O.EXP.KILM.SV.W.0006.000000T0000Z-080305T0445Z/
COLUMBUS NC-BLADEN NC-ROBESON NC-
1144 PM EST TUE MAR 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR ROBESON...NORTHERN BLADEN AND
NORTHWESTERN COLUMBUS COUNTIES WILL EXPIRE AT 1145 PM EST...
AT 1136 PM EST...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS WEAKENED...THUS THE WARNING WAS ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST WEDNESDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
LAT...LON 3489 7892 3486 7892 3484 7890 3486 7883
3486 7849 3470 7838 3436 7891 3456 7924
3491 7907
TIME...MOT...LOC 0444Z 219DEG 61KT 3506 7840
$$
REKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 9:55 PM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Mar 4, 9:55 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 955 PM EST TUE MAR 4 2008 .SYNOPSIS... POTENTIAL FOR SEVERE WX WILL EXIST THROUGH THIS EVENING WITH A POTENT STORM SYSTEM MOVING ACROSS THE AREA. UNSEASONABLY WARM AND WINDY CONDITIONS WILL PERSIST THROUGH THIS EVENING THEN A COLD FRONT WILL MOVE OFF THE COAST AROUND MIDNIGHT. WEAK HIGH PRESSURE WILL PROMOTE DRY AND SEASONABLE CONDITIONS WEDNESDAY AND THURSDAY. THE NEXT STORM SYSTEM WILL AFFECT THE AREA FRIDAY. COOLER WEATHER WILL MOVE IN OVER THE WEEKEND FOLLOWED BY A RETURN TO SEASONABLE TEMPERATURES MONDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 9 PM TUESDAY...NOT MUCH CHANGE TO PREVIOUS FORECAST...TORNADO WATCH REMAINS IN EFFECT UNTIL 2 AM. A FEW ORGANIZED LINES OF CONVECTION HAVE DEVELOPED ACROSS THE CAROLINAS. OTHER ISOLATED CELLS ALONG COASTAL COUNTIES PROMPTED A COUPLE OF SEVERE THUNDERSTORM WARNINGS AS THE STORMS HEADED INTO BRUNSWICK COUNTY. STORMS HAVE BEEN MOVING TO THE N-NE UP TO 55 MPH. VWP SHOWING WINDS AT 1K FT AROUND 60 KTS. PREVIOUS DISCUSSION...A MODERATE RISK FOR SEVERE WEATHER FOR THIS EVENING ACROSS THE CAROLINAS. POTENT UPPER LOW OVER WRN TN WILL LIFT NE ALLOWING THE UPPER TROUGH AXIS TO BECOME NEGATIVELY TILTED AS IT LIFTS ACROSS THE CAROLINAS. THE INCREASING SHEAR WITH THE PASSING TROUGH...A STRONG LOW-LEVEL WIND FIELD AND WET BULB ZERO HEIGHTS IN THE 7500-9000 FT RANGE SUPPORT A MIXED BAG OF SEVERE WEATHER FROM ISOLATED TORNADOES...DAMAGING WIND GUSTS AND HAIL UP TO AN INCH IN DIAMETER. IT APPEARS THERE ARE THREE MAIN FEATURES ASSOCIATED WITH THIS SYSTEM INCLUDING THE INITIAL AREA OF SCT SHRA/TSRA ASSOCIATED WITH STRONG WARM AIR ADVECTION OVER THE AREA...THE OLD LINE OF CONVECTION APPROACHING ILM/S FAR WESTERN ZONES...AND THE RELATIVELY NEW LINE OF STORMS ASSOCIATED WITH THE COLD FRONT MOVING INTO THE WESTERN CAROLINAS. 18Z SURFACE ANALYSIS ALSO SHOWED THREE DISTINCT MOISTURE AXES ASSOCIATED WITH THESE FEATURES. CATEGORICAL POPS CAN BE EXPECTED THROUGH THIS EVENING...THEN THE LLJ AND HIGHER THETA-E AIRMASS AND UVVS SHIFT OFF THE COAST AFTER 06Z TONIGHT. THUS TREND POPS DOWNWARD AFTER 06Z...WHILE COOLER/DRIER AIR BEGIN TO SPREAD ACROSS THE FORECAST AREA. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... AS OF 3 PM TUESDAY...MIGHT BE A BIT BREEZY WED MORNING AS THE OVERNIGHT STORM SYSTEM MAKES ITS EXIT...BUT OTHERWISE THE PERIOD WILL BE DOMINATED BY WEAK HIGH PRESSURE RIDGING IN FROM THE GULF COAST. THICKNESS PROGS HAVE WORKED OUT PRETTY WELL FOR TEMP FORECASTS LATELY...AND SUGGEST MAX TEMPS JUST ABOVE CLIMO BOTH DAYS. THU LOOKS TO BE THE WARMER DAY WITH SOME LOCATIONS FLIRTING WITH 70. CLOUDS WILL BE ON THE INCREASE THU NIGHT AHEAD OF THE NEXT SYSTEM. HOWEVER ANY POPS WILL HOLD OFF UNTIL AFTER 12Z FRI...AS THERE WILL BE A LOT OF MID-LEVEL DRY AIR TO OVERCOME BEFORE WE CAN EVEN THINK ABOUT RAIN. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 3 PM TUESDAY...MAIN PLAYER IS THE LOW PRESSURE SYSTEM THAT WILL IMPACT THE CAROLINAS FRI INTO FRI NIGHT. ECMWF AND GFS IN DECENT AGREEMENT ON A TRACK JUST INLAND...BUT THE GFS IS QUICKER TO BRING IN COOLER AND DRIER AIR ON SATURDAY. NAM SOLUTION...AS FAR AS IT GOES...SEEMS TO TRANSFER THE ENERGY OFFSHORE. HAVE LARGELY DISCOUNTED THE NAM FOR NOW...MAINLY IN THE INTEREST OF MINIMIZING CHANGES IN THE FACE OF NEAR TERM EVENTS. SPLITTING THE DIFFERENCE BETWEEN ECMWF AND FASTER GFS...THEREBY FOCUSING THE PRECIP CHANCES IN FRIDAY AND FRI NIGHT...WITH TEMPS NEAR CLIMO FOR MOST OF THE WEEKEND. DRY HIGH PRESSURE AND SEASONABLE TEMPS SUN-TUE. && .AVIATION /03Z WEDNESDAY THROUGH SUNDAY/... LOOKS LIKE TWO SEPERATE BATCHES OF CONVECTION OVER THE NEXT SIX HOURS. THE FIRST PUSHING TO THE COAST BY 01Z...WITH THE MORE DYNAMIC LINE MOVING INTO FLO AND LBT BY 01Z...IT TOO PUSHING TO THE COAST BY 05-06Z. CEILINGS IN THE STORMS WILL BE MVFR WITH BRIEF IFR CEILINGS/VIS POSSIBLE...BUT LASTING LESS THAN A HALF HOUR. CONDITIONS WILL IMPROVE RAPIDLY BEHIND THE FRONT...WITH WINDS SHIFTING TO THE WEST NORTHWEST...USHERING IN VFR CONDITIONS. WINDS WILL DIMINISH AFTER SUNRISE AS GRADIENT WEAKENS...WITH NEARLY CLEAR SKIES. NEXT WEATHER SYSTEM WILL IMPACT THE REGION FRIDAY...WITH SHOWERS AND POSSIBLE MVFR CONDITIONS. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM TUESDAY...BASED ON THE LOW-LEVEL WIND FIELD OPTED TO RAISE A GALE WARNING FOR A SHORT PERIOD THIS EVENING INTO THE OVERNIGHT PERIOD. SSTS IMAGERY SHOWS A POCKET OF SSTS CLOSE TO 70 DEGREES OUT 15-20 NM OFF CAPE FEAR WHICH SHOULD AID IN MIXING COMPARED TO THE COOLER INSHORE WATERS. THE GALE ACROSS THE SC WATERS WILL ONLY BE NEAR MARGINAL OUTSIDE OF ANY CONVECTION THAT MOVES THROUGH. WAVE HEIGHTS ARE CURRENTLY AROUND 8 FT AT THE FRYING PAN SHOALS BUOY...BUT WILL INCREASE TO AROUND 12 FT AS THE WINDS PEAK THIS EVENING. CONDITIONS SHOULD SLOWLY IMPROVE TOWARD DAYBREAK AS THE FLOW WEAKENS AND VEERS TO AN OFFSHORE DIRECTION. SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 3 PM TUESDAY...WILL INITIALIZE THE PERIOD WITH MARGINAL SCA WINDS OUT OF THE WEST IN THE WAKE OF THE OVERNIGHT FROPA. SEAS SHOULD ALREADY BE ON THE WAY DOWN DUE TO FETCH. LOOK FOR CONDITIONS TO LAY DOWN QUICKLY AS THE UPPER ENERGY QUICKLY EXITS TO THE NE AND WEAK HIGH PRESSURE BUILDS FROM THE GULF COAST. BENIGN MARINE CONDITIONS WILL PREVAIL WED NIGHT THROUGH THU NIGHT. .LONG TERM /FRIDAY THROUGH SUNDAY/... AS OF 3 PM TUESDAY...MAIN PLAYER IS THE LOW PRESSURE SYSTEM MOVING UP THE COAST ON FRIDAY...AND THE SURGE BEHIND IT ON SATURDAY. ECMWF AND GFS BOTH DEPICT AN INLAND TRACK...WHICH WILL RESULT IN SSW WINDS CRANKING UP TO MARGINAL SCA LATE FRI INTO FRI NIGHT. FOR NOW THE NAM SOLUTION WHICH KEEPS THE LOW OFFSHORE HAS BEEN LARGELY DISCOUNTED. DECENT SURGE ON SATURDAY ALTHOUGH THE TIMING IS STILL HIGHLY QUESTIONABLE. BASICALLY SPLIT THE DIFFERENCE BETWEEN THE FASTER GFS AND THE SLOWER ECMWF. DIMINISHING WINDS AND SEAS SAT NIGHT AND SUN...AND PERHAPS EVEN A PERIOD OF LIGHT AND VARIABLE WINDS. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...GALE WARNING UNTIL 6 AM EST WEDNESDAY FOR AMZ250-252-254-256. && SYNOPSIS...RGZ NEAR TERM...RGZ SHORT TERM...RAS LONG TERM...RAS AVIATION...DL
Hazardous weather outlook, Mar 4, 6:31 PM EST, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 631 PM EST TUE MAR 4 2008 NCZ097-100-101-SCZ034-046-052345- PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- 631 PM EST TUE MAR 4 2008 ...TORNADO WATCH 100 IN EFFECT UNTIL 2 AM EST WEDNESDAY... ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EST WEDNESDAY THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. A RISK FOR SEVERE WEATHER WILL EXIST THROUGH THIS EVENING AS AN UPPER LEVEL TROUGH AND COLD FRONT MOVE THROUGH THE REGION. TORNADOES ARE POSSIBLE IN ADDITION TO HAIL UP TO ONE INCH DIAMETER AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. THE THREAT OF SEVERE WEATHER WILL DIMINISH WITH THE PASSAGE OF THE COLD FRONT LATE THIS EVENING AND OVERNIGHT. IN THE MEANTIME..RESIDENTS ACROSS SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA SHOULD CLOSELY MONITOR THE WEATHER THROUGH THE EVENING. BE PREPARED TO ACT IF A WARNING IS ISSUED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS EVENING. NCZ087-096-099-SCZ017-023-024-032-033-039-052345- ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG- 631 PM EST TUE MAR 4 2008 ...TORNADO WATCH 100 IN EFFECT UNTIL 2 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. A RISK FOR SEVERE WEATHER WILL EXIST THROUGH THIS EVENING AS AN UPPER LEVEL TROUGH AND COLD FRONT MOVE THROUGH THE REGION. TORNADOES ARE POSSIBLE IN ADDITION TO HAIL UP TO ONE INCH DIAMETER AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. THE THREAT OF SEVERE WEATHER WILL DIMINISH WITH THE PASSAGE OF THE COLD FRONT LATE THIS EVENING AND OVERNIGHT. IN THE MEANTIME..RESIDENTS ACROSS SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA SHOULD CLOSELY MONITOR THE WEATHER THROUGH THE EVENING. BE PREPARED TO ACT IF A WARNING IS ISSUED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS EVENING. AMZ250-252-254-256-052345- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 631 PM EST TUE MAR 4 2008 ...GALE WARNING IN EFFECT UNTIL 6 AM EST WEDNESDAY... ...TORNADO WATCH 100 IN EFFECT UNTIL 2 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Mar 4, 6:47 PM EST, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 647 PM EST TUE MAR 4 2008 NCZ096-099-050045- COLUMBUS-BLADEN- 655 PM EST TUE MAR 4 2008 AT 655 PM EST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM NEAR WHITE LAKE NORTH CAROLINA TO SOUTH OF CONWAY. THESE THUNDERSTORMS ARE MOVING TO THE NORTH NORTHEAST AT 50 MPH AND WILL BE PRODUCING GUSTY WINDS IN EXCESS OF 40 MPH AND VERY HEAVY RAIN. CONDITIONS ARE FAVORABLE FOR SOME OF THESE STORMS TO STRENGTHEN AND THERE IS A POSSIBILITY THAT A TORNADO COULD FORM. THE STRONGEST STORM WILL BE ENTERING INTO SOUTH COLUMBUS COUNTY BY 7 PM. REMEMBER A TORNADO WATCH IS IN EFFECT UNTIL 2 AM. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. HAWKINS
Special weather statement, Mar 4, 7:25 PM EST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 725 PM EST TUE MAR 4 2008 NCZ096-099-100-050130- BLADEN-COLUMBUS-BRUNSWICK- INCLUDING THE CITIES OF...ELIZABETHTOWN...WHITEVILLE...LELAND... SHALLOTTE 725 PM EST TUE MAR 4 2008 ...TORNADO WATCH IN EFFECT UNTIL 2 AM... AT 725 PM...RADAR INDICATED A STRONG STORM MOVING NORTHEAST OF WHITEVILLE. THE STORM WILL BE NEAR LISBON BY 740 PM...AND WILL BE JUST EAST OF ELIZABETHTOWN BY 8 PM. HEAVY RAIN...WIND GUSTS OVER 40 MPH...AND POSSIBLE CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE STORM AS IT MOVES NORTH NORTHEAST AT 40 MPH. THERE WILL BE OTHER SHOWERS AND STORMS IN THE SURROUNDING AREA WITH OCCASIONAL HEAVY RAIN. A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. 43
Local storm report, Mar 4, 8:25 PM EST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
825 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM MARINE TSTM WIND OCEAN ISLE BEACH 33.89N 78.43W
03/04/2008 M50 MPH BRUNSWICK NC TRAINED SPOTTER
MEASURED WIND GUST. STREET SIGNS BLOWN DOWN.
&&
LOEWENTHSpecial weather statement, Mar 4, 9:40 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 940 PM EST TUE MAR 4 2008 NCZ096-097-099-100-050345- BLADEN-PENDER-COLUMBUS-BRUNSWICK- INCLUDING THE CITIES OF...ELIZABETHTOWN...BURGAW...SURF CITY... WHITEVILLE...LELAND...SHALLOTTE 940 PM EST TUE MAR 4 2008 ...TORNADO WATCH UNTIL 200 AM... AT 940 PM...RADAR INDICATED STRONG THUNDERSTORMS MOVING RAPIDLY NORTH AT 40 TO 50 MPH FROM CALABASH TO WHITEVILLE. THESE STORMS WILL BE AFFECT BOLTON...EAST ARCADIA...ROWAN...AND IVANHOE THROUGH 10 PM...AND WILL BE NEAR SANDY CREEK AND BURGAW BY 1015 PM. WIND GUSTS AROUND 50 MPH CAN BE EXPECTED. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 43
Local storm report, Mar 4, 10:26 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1026 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG FLORENCE 34.18N 79.78W
03/04/2008 FLORENCE SC EMERGENCY MNGR
TREES DOWN ON GLADSTONE ROAD. HAIL WAS ALSO REPORTED.
&&
43Local storm report, Mar 4, 10:41 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1041 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM TSTM WND DMG 4 E DARLINGTON 34.30N 79.80W
03/04/2008 DARLINGTON SC EMERGENCY MNGR
TREES DOWN.
&&
43The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 7:58 PM EST | Severe Thunderstorm Warning | ILM | Brunswick | 47 min |
| Mar 4, 9:44 PM EST | Severe Thunderstorm Warning | ILM | Brunswick | 46 min |
| Mar 4, 10:24 PM EST | Tornado Warning | ILM | Pender | 30 min |
| Mar 4, 10:58 PM EST | Severe Thunderstorm Warning | ILM | Pender | 17 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.